Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 199, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Aug 30, 2001, 8:15 PM EDT for Perry County, Pennsylvania. It was in force for 60 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 30, 2001, 8:15 PM EDT (00:15 UTC)
- Expired
- Aug 30, 2001, 9:15 PM EDT
- In force
- 60 min
- Issued by
- NWS State College, PA
- Area
- Whole counties
County Perry County, PA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 30, 8:40 PM EDT | Thunderstorm Wind 50 E | New Bloomfield, PA | Trees were reported down in New Bloomfield. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 0.3 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 623 J/kg
- Mixed-layer CIN
- -122 J/kg
- Mixed-layer LCL
- 1021 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
025
WUUS51 KCTP 310015
SVRCTP
PAC099-310115-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
815 PM EDT THU AUG 30 2001
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PERRY COUNTY IN PENNSYLVANIA
* UNTIL 915 PM EDT.
* AT 810 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 6 MILES SOUTH OF LOYSVILLE...OR 9 MILES
NORTHWEST OF CARLISLE...MOVING NORTHEAST AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
LOYSVILLE AT 830 PM.
SHERMANSDALE AT 855 PM.
NEW BLOOMFIELD AT 910 PM.
NEWPORT AT 915 PM.
THIS IS A DANGEROUS STORM. STAY INDOORS AWAY FROM WINDOWS. SEVERE
THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER OR HAIL THREE
QUARTERS OF AN INCH OR LARGER.
$$
LAT...LON 4031 7748 4028 7726 4033 7705 4059 7705
4043 7729What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 30, 8:15 PM EDT, 0 minutes earlier.
Area forecast discussion, Aug 30, 8:15 PM EDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 815 PM EDT THU AUG 30 2001 SHOWERS AND THUNDERSTORMS CURRENTLY DEVELOPING ON RADAR OVER THE LOWER SUSQUEHANNA VALLEY. IT APPEARS THAT THESE SHOWERS AND STORMS ARE DEVELOPING ALONG THE SURFACE WARM FRONT WHICH IS TRYING TO PUSH THROUGH THE AREA. ACTUALLY...LOOKING AT THE DEWPOINTS...THE DEWPOINT SURGE IS ALREADY PROGRESSED NORTHWARD INTO THE MID SUSQ VALLEY. THE FRONT NOW APPEARS TO BE NOTHING MORE THAN A WIND SHIFT LINE. EXAMINING THE UPPER LEVELS...THERE IS A WEAK BUT DISCERNIBLE 50 KT WIND MAX MOVING ACROSS THE SOUTHERN TIER OF PA ATTM. THIS IS PROBABLY AIDING TO ENERGIZE THE SURFACE FRONT A BIT. IN FACT...OVER THE LAST FEW HOURS...A WEAK LOW PRESSURE CENTER HAS BEEN DETECTED ALONG THE MASON DIXON LINE...MOVING EAST. THIS SURFACE FEATURE TOO MAY BE A REFLECTION OF THE UPPER LEVEL SUPPORT. IN ANY EVENT...EXPECT THAT AS THIS UPPER LEVEL SUPPORT MOVES EAST OVERNIGHT...THE WARM FRONT WILL LOSE MUCH OF IT/S ABILITY TO SUPPORT PCPN. WILL ADD SCT SHRA/TSRA TO THE MID AND LOWER SUSQ FORECAST OVERNIGHT. LATER PERIODS UNCHANGED. .CTP...NONE. JUNG
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 10:50 AM EDT | Severe Thunderstorm Warning | CTP | McKean | 70 min |
| Aug 31, 2:12 PM EDT | Severe Thunderstorm Warning | CTP | Clinton | 63 min |
| Aug 31, 2:54 PM EDT | Severe Thunderstorm Warning | CTP | Lycoming | 66 min |
| Aug 31, 3:11 PM EDT | Severe Thunderstorm Warning | CTP | York | 64 min |
| Aug 31, 3:58 PM EDT | Severe Thunderstorm Warning | CTP | Lycoming | 62 min |
| Aug 31, 4:03 PM EDT | Severe Thunderstorm Warning | CTP | Perry | 72 min |
| Aug 31, 4:12 PM EDT | Severe Thunderstorm Warning | CTP | Clearfield | 78 min |
| Aug 31, 4:16 PM EDT | Severe Thunderstorm Warning | CTP | Cambria | 59 min |
| Aug 31, 5:05 PM EDT | Severe Thunderstorm Warning | CTP | Northumberland | 55 min |
| Aug 31, 5:41 PM EDT | Severe Thunderstorm Warning | CTP | Snyder, Union | 34 min |
| Aug 31, 5:42 PM EDT | Severe Thunderstorm Warning | CTP | Schuylkill | 78 min |
| Aug 31, 6:47 PM EDT | Severe Thunderstorm Warning | CTP | Lebanon | 28 min |
| Aug 31, 7:25 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 50 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.